Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 25, 2025, 5:01 PM PDT for San Bernardino County, California. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2025, 5:01 PM PDT (00:01 UTC)
- Expired
- Aug 25, 2025, 5:45 PM PDT
- In force
- 44 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 13 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207
WUUS55 KVEF 260001
SVRVEF
CAC071-260045-
/O.NEW.KVEF.SV.W.0049.250826T0001Z-250826T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
501 PM PDT Mon Aug 25 2025
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central San Bernardino County in southern California...
* Until 545 PM PDT.
* At 501 PM PDT, a severe thunderstorm was located 13 miles southeast
of Randsburg, or 30 miles south of Ridgecrest, moving northeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* This severe thunderstorm will remain over mainly rural areas of
west central San Bernardino County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 11763 3546 11737 3529 11711 3492 11743
3490 11756 3501 11764
TIME...MOT...LOC 0001Z 217DEG 20KT 3521 11752
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nickerson3 follow-up statements
181
WUUS55 KVEF 260004 CCA
SVRVEF
CAC071-260045-
/O.COR.KVEF.SV.W.0049.250826T0001Z-250826T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
504 PM PDT Mon Aug 25 2025
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central San Bernardino County in southern California...
* Until 545 PM PDT.
* At 501 PM PDT, a severe thunderstorm was located 13 miles southeast
of Randsburg, or 30 miles south of Ridgecrest, moving northeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs and trees.
* Locations impacted include...
Kramer Junctions. This included Highway 395 between mile markers
36 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 11763 3546 11737 3529 11711 3492 11743
3490 11756 3501 11764
TIME...MOT...LOC 0001Z 217DEG 20KT 3521 11752
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nickerson107
WWUS55 KVEF 260026
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
526 PM PDT Mon Aug 25 2025
CAC071-260045-
/O.CON.KVEF.SV.W.0049.000000T0000Z-250826T0045Z/
San Bernardino CA-
526 PM PDT Mon Aug 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM PDT
FOR WEST CENTRAL SAN BERNARDINO COUNTY...
At 525 PM PDT, a severe thunderstorm was located 12 miles southeast
of Randsburg, or 28 miles south of Ridgecrest, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs and trees.
* Locations impacted include...
Kramer Junctions. This included Highway 395 between mile markers
36 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 11763 3546 11737 3529 11711 3492 11743
3490 11756 3501 11764
TIME...MOT...LOC 0025Z 217DEG 20KT 3525 11748
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Nickerson206
WWUS55 KVEF 260042
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
542 PM PDT Mon Aug 25 2025
CAC071-260052-
/O.EXP.KVEF.SV.W.0049.000000T0000Z-250826T0045Z/
San Bernardino CA-
542 PM PDT Mon Aug 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAN BERNARDINO
COUNTY WILL EXPIRE AT 545 PM PDT...
The storm which prompted the warning has weakened, and no longer
poses an immediate threat to life or property. Therefore, the
warning will be allowed to expire. However, gusty winds over 40
mph are still possible with this thunderstorm.
&&
LAT...LON 3541 11763 3546 11737 3529 11711 3492 11743
3490 11756 3501 11764
TIME...MOT...LOC 0042Z 217DEG 20KT 3531 11743
$$
NickersonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:34 PM PDT, 2 hours 27 minutes earlier. Its key messages:
- * Widespread showers and thunderstorms continue through Monday night, with best chances of flash flooding beneath training storms or storms anchored to high terrain as well as for far southern San Bernardino County. Showers and thunderstorms are most likely on Tuesday with decreasing chances through the rest of the week. * Temperatures will be much cooler on Tuesday than in it has been lately. However temperatures will rebound and approach seasonal norms by the weekend.
Area forecast discussion, Aug 25, 2:34 PM PDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 234 PM PDT Mon Aug 25 2025 .KEY MESSAGES... * Widespread showers and thunderstorms continue through Monday night, with best chances of flash flooding beneath training storms or storms anchored to high terrain as well as for far southern San Bernardino County. Showers and thunderstorms are most likely on Tuesday with decreasing chances through the rest of the week. * Temperatures will be much cooler on Tuesday than in it has been lately. However temperatures will rebound and approach seasonal norms by the weekend. .DISCUSSION...Today through Monday Thunderstorm activity has been focused mainly along the higher terrain from northeast Clark county through Lincoln County and along the Sierra Crest this afternoon. A cloud shield associated with decaying nocturnal storms last night has limited convection across most of Clark and Mohave Counties thus far today. Clearing is southern San Bernardino is providing an opening for strong thunderstorms in the Morongo Basin and will serve a the focus for strong storms throughout the evening hours. Sufficient precipitable water and thermodynamics isolate this area for the potential for rain rates of 1-2 inches per hour this evening. The chance for stormy weather continues with an overnight cluster of storms over Clark and Mohave counties bringing a potential mess for rush hour Tuesday morning in Las Vegas. All of this is due to a continued influx of monsoon moisture compliments of our four corners high, complimented by onshore flow due to a shortwave trough off the California coast. This southwest flow is bringing drier air into the area. While this drying reduces available moisture, it also provides dynamic forcing, creating an environment where storms can form more easily without the need for orographic lift. While Tuesday will be the most convectively active day this week, thunderstorms are possible each day through the weekend with decreasing chances each day and storms becoming more and more terrain-driven. With the influence of the shortwave trough, temperatures will be cooler across the region on Tuesday. High temperatures will be around ten degrees below normal Tuesday, although that could vary widely depending on cloud cover and associated thunderstorm activity. With fewer clouds and drier air on Wednesday, a warming trend ensues. Temperatures will rebound slowly approaching climatologic normal by the weekend. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Showers and thunderstorms will develop over the mountains by around noon. Outflow from storms to the south will bring southernly wind to the terminal by 19Z. Outflow boundaries will be around throughout the afternoon and evening with primary threats will be erratic gusty winds and briefly heavy rain with lower ceilings. Another round of showers and thunderstorms is probable overnight into the early morning hours Tuesday. Temperatures are forecast remain just below 100F today with even cooler temperatures on Tuesday. For the rest of southern Nevada, northwestern Arizona and southeastern California...For the 18Z Forecast Package... Storms will develop over the higher terrain around noon. These storms will produce erratic gusty winds along with locally heavy rain, lower ceilings, and terrain obscuration. Away from thunderstorms, winds should follow typical patterns with gusts less than 20 knots, and conditions will be VFR through tonight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 25, 4:18 PM PDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
418 PM PDT Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM Flash Flood 2 E Joshua Tree 34.14N 116.28W
08/25/2025 San Bernardino CA Trained Spotter
CA-62 flooded at White Feather Road.
0347 PM Tstm Wnd Gst 2 WSW Twentynine Palms 34.13N 116.08W
08/25/2025 M68 MPH San Bernardino CA Trained Spotter
Trained weather spotter reported a wind gust
to 68 mph.
0410 PM Flash Flood Twentynine Palms 34.14N 116.05W
08/25/2025 San Bernardino CA Law Enforcement
CA 62 flooded at Adobe Rd in Twentynine
Palms.
&&Local storm report, Aug 25, 4:25 PM PDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
425 PM PDT Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Flash Flood 3 W Twentynine Palms 34.14N 116.10W
08/25/2025 San Bernardino CA Broadcast Media
CA-62 flooded at Encelia Dr. Multiple
vehicles trapped in fast moving water.
&&
BEPThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:19 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Aug 25, 6:43 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Aug 25, 7:36 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Aug 25, 8:04 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Aug 26, 1:53 AM PDT | Flood Watch | VEF | Inyo | 19 hr |
| Aug 26, 2:14 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 26, 2:54 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 111 min |
| Aug 26, 4:06 PM PDT | Severe Thunderstorm Warning | VEF | Inyo, San Bernardino | 54 min |
Nearby
Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.